Statins and Muscle Pain

Things to Remember

For people taking a statin, muscle pain can be a common problem, especially during the initial months of treatment or when the dosage is increased. Unfortunately, it is not possible for your healthcare provider to know whether you will develop this side effect if you have never taken a statin. If muscle pain does become a problem, talk with your healthcare provider. He or she may be able to give you other suggestions for dealing with muscle pain. If the pain continues, he or she may recommend adjusting the dosage or switching to another cholesterol medication. Some statins are more likely than others to cause muscle problems, and you may be able to tolerate a different statin better.
 
Also, if muscle pain, weakness, aches, or tenderness occur, accompanied by a fever or feeling of sickness, it can mean there is a serious problem. Call your healthcare provider right away.
 
10 Foods That Lower Cholesterol

Statin Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.